MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTH S7; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTH S7; INSTRUMENT, STEREOTAXIC
Model Number 9734062
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information from a manufacturer representative (rep) regarding a navigation system outside of a procedure.The rep indicated that the camera fault light was flashing and the system displayed localizer disconnected.The site continued the case with a different system and no patient was present at the time of the issue.The rep continued troubleshooting and when the ndi toolbox was checked and it was unable to connect to the psu.The rep pushed the restart switch on the back of the niu with no change and the usb view was check and the i/o hub was found to be missing.On the transceiver in the rack the power lights were missing on the opt link and the usb link.When the rep was moving the rack to open the side panel they saw disconnected cables.The rep was unsure if the accidentally disconnected the cables during the move or if they were already disconnected.The rep later tried changing the camera from the system to another system and the new system also did not function suggesting the issue was with the camera so a new camera was shipped.
 
Additional Manufacturer Narrative
Additional information: the psu was returned to the manufacturer for analysis.Analysis found that the psu powered on with amber fault light on.A check of the event logs indicated low battery voltage for the bump detector battery.Otherwise, psu passed accuracy test.Analysis found that the reported event was related to a electrical issue.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that there was a red error led illuminated on the camera, broken fiber optic cables, and a damaged transceiver.The camera was replaced and the issues resolved, but then there was no communication with the new camera.It was discovered the firmware of the camera and the scu did not match.The firmware was updated.The system then passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
STEALTH S7
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8533011
Report Number1723170-2019-01868
Device Sequence Number16469659
Product Code HAW
UDI-Device Identifier00613994665928
UDI-Public00613994665928
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734062
Device Catalogue Number9734062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/01/2019
06/13/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/17/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1